Alert archive / Minnesota / Snow Advisories in 2007
Snow Advisory 3, NWS La Crosse, WI
NWS La Crosse, WI issued this snow advisory at Feb 6, 2007, 9:00 AM CST for 7 counties in Minnesota; 5 counties in Iowa; Crawford County, Grant County, Wisconsin. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2007, 9:00 AM CST (15:00 UTC)
- Expired
- Feb 6, 2007, 1:17 PM CST
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA, Howard County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Crawford County, WI, Grant County, WI
The radar
The La Crosse radar (KARX), 64 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 061500 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 900 AM CST TUE FEB 6 2007 ...ROUND OF SNOW EXPECTED INTO THE AFTERNOON... .AN AREA OF SNOW ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA INTO SOUTHWEST WISCONSIN WILL CONTINUE TO BRING SNOW THROUGH THE REMAINDER OF THE MORNING INTO THE AFTERNOON. IT WILL BE A LIGHT... FLUFFY SNOW BUT WILL ACCUMULATE BETWEEN 3 AND 5 INCHES IN THESE AREAS BEFORE SLOWLY DISSIPATING. THE HEAVIEST SNOW WILL BE FROM NEAR ROCHESTER MINNESOTA SOUTHEAST ACROSS THE EXTREME CORNER OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. IAZ009>011-029-030-MNZ079-086>088-094>096-WIZ054-061-062100- /O.NEW.KARX.SN.Y.0003.070206T1500Z-070206T2100Z/ HOWARD-WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-DODGE-OLMSTED- WINONA-MOWER-FILLMORE-HOUSTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... ROCHESTER...WINONA...AUSTIN...PRAIRIE DU CHIEN...PLATTEVILLE 900 AM CST TUE FEB 6 2007 ...SNOW ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SNOW WILL CONTINUE TO FALL INTO THE AFTERNOON HOURS WITH SEVERAL ADDITIONAL INCHES OF ACCUMULATION EXPECTED. TOTALS COULD BE 3 TO 5 INCHES WITH THIS LIGHT AND FLUFFY SNOW. WINDS WILL BE RELATIVELY LIGHT AS THE SNOW FALLS THOUGH...LIMITING ANY PROBLEMS FROM BLOWING OR DRIFTING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BOYNE/SHEA
2 follow-up statements
000 WWUS43 KARX 061756 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1156 AM CST TUE FEB 6 2007 ...ACCUMULATING SNOWS ENDING ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS AFTERNOON... .WITH THE LOW PRESSURE SYSTEM MOVING SOUTHEAST INTO NORTHWEST MISSOURI EARLY THIS AFTERNOON...THE ACCUMULATING SNOWS HAVE COME TO AN END ACROSS SOUTHEAST MINNESOTA. AS A RESULT...THE SNOW ADVISORY HAS BEEN CANCELLED FOR THESE COUNTIES. MEANWHILE...UP TO 2 INCHES OF ADDITIONAL SNOW WILL LIKELY FALL ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN BY 3 PM THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS 3 TO 7 INCHES OF SNOW ARE POSSIBLE FROM MANTORVILLE MINNESOTA TO DUBUQUE IOWA. MNZ079-086>088-094>096-061900- /O.CAN.KARX.SN.Y.0003.000000T0000Z-070206T2100Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN 1156 AM CST TUE FEB 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW ADVISORY. MUCH OF THE ACCUMULATING SNOW HAS MOVED OUT OF SOUTHEAST MINNESOTA. AS A RESULT...THE SNOW ADVISORY HAS BEEN CANCELLED FOR THIS AREA. $$ IAZ009>011-029-030-WIZ054-061-062100- /O.CON.KARX.SN.Y.0003.000000T0000Z-070206T2100Z/ HOWARD-WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... PRAIRIE DU CHIEN...PLATTEVILLE 1156 AM CST TUE FEB 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SNOW WILL CONTINUE TO FALL ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS AFTERNOON. UP TO 2 INCHES OF ADDITIONAL SNOW MAY FALL ACROSS THIS AREA THROUGH 3 PM. TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES WILL LIKELY FALL ACROSS THE AREA BY TIME THE SNOW ENDS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BOYNE
000 WWUS43 KARX 061917 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 117 PM CST TUE FEB 6 2007 ...SNOW ADVISORY IS CANCELLED FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN... .THE ACCUMULATING SNOWS HAVE MOVED OUT OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. AS A RESULT...THE SNOW ADVISORY HAS BEEN CANCELLED FOR THESE AREAS. SOME ADDITIONAL LIGHT SNOW WILL FALL DURING THE REMAINDER OF THE AFTERNOON. HOWEVER LITTLE...IF ANY... ACCUMULATION IS ANTICIPATED FROM THIS SNOW. IAZ009>011-029-030-WIZ054-061-062030- /O.CAN.KARX.SN.Y.0003.000000T0000Z-070206T2100Z/ HOWARD-WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... PRAIRIE DU CHIEN...PLATTEVILLE 117 PM CST TUE FEB 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW ADVISORY. LITTLE...IF ANY...ADDITIONAL SNOW IS EXPECTED TO FALL DURING THE REMAINDER OF THE AFTERNOON. AS A RESULT...THE SNOW ADVISORY FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN HAS BEEN CANCELLED. $$ BOYNE
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this snow advisory went out at Feb 6, 3:35 AM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Feb 6, 3:35 AM CST, 5 hours 25 minutes before
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
Hazardous weather outlook, Feb 6, 5:50 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 550 AM CST TUE FEB 6 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-071200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 550 AM CST TUE FEB 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL MOVE FROM SOUTH DAKOTA INTO MISSOURI TODAY PRODUCING A BAND OF SNOW NORTH OF ITS TRACK. ACCUMULATIONS OF 1 TO 3 INCHES WILL OCCUR SOUTH AND WEST OF A LINE FROM LAKE CITY MINNESOTA TO RICHLAND CENTER WISCONSIN. SOME SPOTS IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA COULD RECEIVE SOME LOCALLY HIGHER SNOW AMOUNTS. ONCE THE LOW PASSES BY THE AREA...THE WINDS WILL BECOME NORTHWEST AT SPEEDS AROUND 10 MPH. THIS WILL PRODUCE WIND CHILLS OF 15 TO 25 BELOW ZERO AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILLS OF 15 TO 25 BELOW ZERO WILL BE COMMON ACROSS THE AREA DURING THE OVERNIGHT AND EARLY MORNING HOURS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOWFALL REPORTS TODAY WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
Nearby
Snow Advisories in Minnesota, 2007Snow Advisories in Iowa, 2007Snow Advisories in Wisconsin, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.